Alert archive / Missouri / Red Flag Warnings in 2020
Red Flag Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Oct 14, 2020, 2:55 AM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 14, 2020, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 2:55 AM CDT (07:55 UTC)
- In effect from
- Oct 14, 2020, 12:00 PM CDT
- Expired
- Oct 14, 2020, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3348 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WWUS83 KSGF 140755 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 255 AM CDT Wed Oct 14 2020 ...Red Flag Warning... .Conditions conducive to a rapid spread of wildland fires will evolve today. A Red Flag Warning has been posted for much of the Missouri Ozarks into extreme southeast Kansas. Wind gusts could exceed 30 mph at times, while relative humidity falls below 30 percent. Finally, drought conditions has dried tall grass and created dry fuels within some of the Ozarks forest land. KSZ073-097-101-MOZ055>058-066>071-077>082-088>096-101>103-142300- /O.UPG.KSGF.FW.A.0001.201014T1700Z-201014T2300Z/ /O.NEW.KSGF.FW.W.0006.201014T1700Z-201014T2300Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-McDonald-Barry-Stone- 255 AM CDT Wed Oct 14 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR LOW HUMIDITY AND HIGH WIND FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 101, 102, AND 103... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon today to 6 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 101, 102, and 103. * WIND...Sustained winds ranging from 15 to 30 mph with gusts ranging from 25 to 40 mph. * HUMIDITY...Relative humidity will fall below 30 percent in many areas of the Missouri Ozarks. * THUNDERSTORMS...No Thunderstorms are expected. * The highest threat for a rapid spread of wildland fires will bealong the Ozark Plateau across Barry, Lawrence, Christian, Greene, Webster, and Wright counties. These counties are experiencing drought conditions and have very dry vegetation at this time. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ097-104-105-142300- /O.NEW.KSGF.FW.W.0006.201014T1700Z-201014T2300Z/ Howell-Taney-Ozark- 255 AM CDT Wed Oct 14 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR LOW HUMIDITY AND HIGH WIND FOR FIRE WEATHER ZONES 097, 104, AND 105... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon today to 6 PM CDT this evening. * AFFECTED AREA...Fire weather zones 097, 104, and 105. * WIND...Sustained winds ranging from 15 to 30 mph with gusts ranging from 25 to 40 mph. * HUMIDITY...Relative humidity will fall below 30 percent in many areas of the Missouri Ozarks. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Lindenberg
2 follow-up statements
579 WWUS83 KSGF 141924 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 224 PM CDT Wed Oct 14 2020 ...Red Flag Warning... .Conditions conducive to a rapid spread of wildland fires have evolved this afternoon. A Red Flag Warning remains in effect for much of the Missouri Ozarks into extreme southeast Kansas through late this afternoon. Wind gusts will continue to exceed 30 mph at times as relative humidity remains below 30 percent. Finally, drought conditions has dried tall grass and created dry fuels within some of the Ozarks forest land making these conditions even more dangerous. KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-142300- /O.CON.KSGF.FW.W.0006.000000T0000Z-201014T2300Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 224 PM CDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... * AFFECTED AREA...Fire weather zones 097, 104, and 105. * WIND...Sustained winds ranging from 15 to 30 mph with gusts ranging from 25 to 40 mph. * HUMIDITY...Relative humidity below 30 percent in many areas of the Missouri Ozarks. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Cramer
074 WWUS83 KSGF 142305 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 605 PM CDT Wed Oct 14 2020 ...Red Flag Warning No Longer In Effect.. .Winds gusts have begun to diminish or become less frequent across the region. Meanwhile, Relative Humidity values will continue to increase through tonight. With Red Flag criteria no longer widely observed or forecasted, the warning has been allowed to expire. KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-150015- /O.EXP.KSGF.FW.W.0006.000000T0000Z-201014T2300Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 605 PM CDT Wed Oct 14 2020 ...RED FLAG WARNING HAS EXPIRED FOR FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... . Additional fire weather concerns will return by Saturday afternoon. $$ Albano
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 14, 2:37 AM CDT, 18 minutes earlier.
Area forecast discussion, Oct 14, 2:37 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
237 AM CDT Wed Oct 14 2020
.SYNOPSIS...
Issued at 237 AM CDT Wed Oct 14 2020
A strong upper level jet streak was pushing into the plains all
the way back into the Pacific northwest with a surface low
pressure system and frontal boundary out in the higher plains.
Pressure gradient was starting to tighten up over the area in
between a high pressure system to the east and in advance of this
next system.
The main focus for today will be with fire weather concerns as the
pressure gradient increases and gusty winds develop with low fuel
stick moisture content and low afternoon humidity levels. (See
fire weather section for more details)
&&
.SHORT TERM...(Today and tonight)
Issued at 237 AM CDT Wed Oct 14 2020
For today, pressure gradient is expected to continue to tighten up
with the approach of a cold front from the northwest. Gusty winds
are expected to develop by mid morning. During the afternoon, some
momentum transfers of 30 to 35 kts will be possible over the area.
There will be some low level moisture increasing ahead of the
front, but will also see drier air mix down. Went with a drier
solution for dewpoints this afternoon which will give an elevated to
significant category for fire weather concerns across most of the
area later today. Will likely be upgrading the fire weather watch
to a red flag warning this morning. High temperatures will be from
the low to mid 80s.
The cold front will make it into the far northwest CWA by late in
the day and push through the area tonight. Models do show a low
end potential for some light showers tonight with the cold front,
but QPF totals remain very low.
.LONG TERM...(Thursday through Tuesday)
Issued at 237 AM CDT Wed Oct 14 2020
A much drier and cooler air mass will move into the area behind
the front on Thursday and gone will be the well above normals.
Highs are expected in the low to mid 60s Thursday with lows
Thursday night in the mid 30s. With the high pressure system
moving over the CWA, winds should diminish and cloud cover chances
will be low. There will probably be a frost potential across the
area Thursday night.
Temperatures remain cool on Friday as the surface ridge shifts
east of the area. Highs from the low to mid 60s and lows Friday
night from the mid 30s out east to the mid 40s in the west.
Gusty winds are expected again over the weekend, both ahead of the
next system on Saturday and behind the cold front on Sunday which
moves through Saturday night. Could see some additional fire
weather concerns crop up on Saturday as it looks like a fairly
wind day. Warm air advection on Saturday will lead to temperatures
getting back into the upper 60s to low 70s, but we will turn
cooler again behind this second front for Sunday with highs back
in the 60s and even colder on Monday with highs in the 50s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1146 PM CDT Tue Oct 13 2020
Quiet weather is expected for the region overnight and through the
day Wednesday. Surface winds will be gusty between 25-35mph. Low
level wind will impact the Springfield and Branson terminals for a
period after 03z.
&&
.FIRE WEATHER...
Issued at 237 AM CDT Wed Oct 14 2020
Will likely be upgrading the fire weather watch to a red flag
warning this morning with the forecast issuance. High temperatues
will be in the 80s again this afternoon. Drought conditions
persist across the area with 10 hour fuels in the 7-8 percent
range and 100 hour fuels in the 11-15 percent range. While
dewpoints will begin to rise along and ahead of the front over the
western CWA, there will also be some mixing down of drier air.
Have lowered dewpoints this afternoon from the model guidance this
afternoon. Winds will become quite gusty this afternoon with
soundings showing some momentum transfer of 30 to 35 kts possible.
Will be adding all counties to the red flag warning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Fire Weather Watch from noon CDT today through this afternoon
for MOZ055>058-066>071-077>082-088>096-101>103.
KS...Fire Weather Watch from noon CDT today through this afternoon
for KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Hatch
FIRE WEATHER...LindenbergHazardous weather outlook, Oct 13, 6:04 PM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 604 PM CDT Tue Oct 13 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 604 PM CDT Tue Oct 13 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Significant fire weather conditions are expected Wednesday afternoon as southwesterly winds gust range from 25 to 40 mph. A dry airmass along with drought conditions will also contribute to these conditions that will be conducive to a rapid spread of wildland fires. Limited to elevated fire weather conditions will be possible each afternoon through the rest of the week. Elevated to significant fire weather conditions will be possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Nearby
Red Flag Warnings in Missouri, 2020Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.